Flash Flood, Rockingham
- When
- July 30, 5:00 AM EST to 9:25 AM EST
- Where
- Rockingham County, 8 mi SSE of Madison
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- County Official
- Coordinates
- 36.273, -79.915
Heavy rain producing thunderstorms prompted flash flooding along Troublesome Creek. A motorist was trapped by high water on a bridge across Troublesome Creek and had to be rescued.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rain producing thunderstorms prompted flash flooding along Troublesome Creek. A motorist was trapped by high water on a bridge across Troublesome Creek and had to be rescued. Both Haynes Road and Price Mill Roads needed to be closed due to the flooding.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Jul 30, 3:23 AM EST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 423 AM EDT MON JUL 30 2007 .SYNOPSIS... LOW PRESSURE WILL BE OFF THE CAROLINA COAST THROUGH TUESDAY WITH A FRONT TRAILING WEST ACROSS THE GULF COAST STATES. HIGH PRESSURE WAS OVER THE WESTERN GREAT LAKES. THIS HIGH WILL MOVE EAST AND BUILD OVER THE MID ATLANTIC REGION BY WEDNESDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LAST DECENT SHORT WAVE COMES OUT OF SOUTHERN INDIANA AND IS THROUGH THE COUNTY WARNING AREA BY THE END OF THE AFTERNOON. PLUS THE 850 MB LOW WILL BE DOWN IN SOUTH CAROLINA BY THAT TIME. WRF AND GFS ARE SHOWING BEST CHANCE FOR STORMS IN THE WESTERN MOUNTAINS AND IN THE SOUTHEAST COUNTY WARNING AREA. HAVE PUT THE HIGHEST POPS IN THESE AREAS. TOOK A BLEND OF MAV/LAV NUMBERS FOR MAXIMUM TEMPERATURES TODAY. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/... TONIGHT THROUGH WEDNESDAY ONLY MINOR SHORT WAVES CROSS THROUGH THE FORECAST AREA ALONG THE BACK SIDE OF THE UPPER TROF. NAM IS SHOWING AN AREA OF STABLE AIR IN THE EASTERN COUNTY WARNING AREA ALONG WITH SOME DRYING ON TUESDAY AND GFS IS SHOWING 5 TO 15 NORTHEAST WINDS AT LOW LEVELS SO WILL KEEP TUESDAY DRY. A PIECE OF THE UPPER RIDGE BUILDS OVER THE NORTHEAST UNITED STATES WEDNESDAY AND THURSDAY. 850 MB TEMPERATURES START TO RISE ON WEDNESDAY. THIS IS WELL REFLECTED IN THE GUIDANCE. DIDNT STRAY MUCH FROM MAV NUMBERS. && .LONG TERM /THURSDAY THROUGH SUNDAY/... LITTLE CHANGE IN THE OVERALL WEATHER PATTERN EXPECTED LATER IN THE WEEK INTO NEXT WEEKEND. MEAN UPPER TROUGH WILL GRADUALLY FILL AS HEIGHTS INCREASE...TRANSITIONING TO MORE OF A WEAK ZONAL FLOW WITH STAGNANT SURFACE REFLECTIONS. INCREASING HEIGHTS AND STAGNANT LOWER TROPOSPHERIC FLOW WILL RESULT IN SLOWLY INCREASING TEMPERATURES AND DEW POINTS...BUT WITH LITTLE TRIGGER TO SUPPORT THE DEVELOPMENT OF ANY ORGANIZED CONVECTION. HOWEVER...WOULD NOT BE SURPRISED TO SEE AN ISOLATED DIURNALLY DRIVEN THUNDERSTORM DURING THE PERIOD OVER THE HIGHER TERRAIN PROVIDED THAT DIFFERENTIAL HEATING CAN BE SUSTAINED LONG ENOUGH TO OVERCOME A WEAKENING MID LEVEL CAPPING INVERSION. CONSIDERING VERY LOW PROBABILITY AND LIMITED POTENTIAL AREAL COVERAGE...WILL CONTINUE TO EXCLUDE THREAT OF PRECIPITATION IN THE LONG TERM PERIOD. && .AVIATION /08Z MONDAY THROUGH FRIDAY/... A VERY MOIST AIRMASS RESIDES ACROSS THE AREA...AND WITH UPPER LEVEL ENERGY ROTATING ACROSS...COMBINING WITH A LIGHT EAST TO SOUTHEAST FLOW...TAF SITES WILL HAVE HIGHLY VARIABLE CONDITIONS. LOOK FOR SHOWERS TO BE IN THE VICINITY OF LOCATIONS FROM ROANOKE EAST TO THE PIEDMONT EARLY THIS MORNING...WITH FOG AS WELL. OVERALL LOOKS NO WORSE THAN MVFR AT ROA/DAN...BUT LYH SHOULD DIP DOWN INTO IFR WHERE HEAVIER RAIN FELL EARLIER. SE WV WILL SEE VFR CIGS EARLY...DROPPING TO MVFR/IFR BY 08-09Z. SHORTWAVE ENERGY WILL EXIT THE AREA BY EVENING. FOR THE LATE MORNING...EXPECT SHOWERS/FEW THUNDERSTORMS TO BE SCATTERED OVER THE ENTIRE FORECAST WHICH WILL LAST THROUGH MUCH OF THE AFTERNOON. VFR CONDITIONS CAN BE EXPECTED OUTSIDE THE STORMS...WITH OCCASIONAL MVFR/IFR IN STORMS. DRIER AIR BEGINS TO FILTER IN MONDAY NIGHT INTO TUESDAY WITH VFR CONDS LIKELY THROUGH THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...WERT LONG TERM...WERT AVIATION...JS/WP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 633 AM EDT SUN JUL 29 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-301045- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY- GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS- MONROE-GREENBRIER- 633 AM EDT SUN JUL 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA... SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS AN ISOLATED THREAT OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. ANY OF THE STRONG TO SEVERE THUNDERSTORMS WILL PRODUCE WIND GUSTS OR HAIL...AND VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1212 AM EDT MON JUL 30 2007 VAZ058-300545- HALIFAX VA- 1212 AM EDT MON JUL 30 2007 THUNDERSTORMS WITH HEAVY RAINFALL WILL PERSIST ACROSS SOUTHEASTERN PORTIONS OF HALIFAX COUNTY THROUGH EARLY MORNING. RAINFALL AMOUNTS WILL RANGE AS HIGH AS TWO INCHES. THESE STORMS WILL ALSO CONTAIN SMALL HAIL AND GUSTY WINDS AT TIMES. LOCATIONS IMPACTED INCLUDE...SOUTH BOSTON...SCOTTSBURG AND DRYBURG. EXPECT PONDING OF WATER ON ROADWAYS...AND LOW LYING FLOODING OF DITCHES AND CULVERTS. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 219 AM EDT MON JUL 30 2007 NCZ005-300715- ROCKINGHAM NC- 219 AM EDT MON JUL 30 2007 THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT THE EASTERN HALF OF ROCKINGHAM COUNTY THROUGH 315 AM. ONE HOUR RAINFALL RATES UP TO THREE INCHES CAN BE EXPECTED. THIS WILL CAUSE PONDING OF WATER ON THE HIGHWAYS...AND LEAD TO DITCHES OVERFLOWING WITH WATER. LOCATIONS THAT WILL BE IMPACTED INCLUDE...REIDSVILLE... MONROETON...AND WENTWORTH. IF TRAVELING...BE PREPARED FOR REDUCED VISIBILITIES. THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING 1...8 6 6...2 1 5...4 3 2 4. WP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 334 AM EDT MON JUL 30 2007 NCZ005-VAZ043-044-300945- ROCKINGHAM-HENRY-PITTSYLVANIA- INCLUDING THE CITIES OF...EDEN...MARTINSVILLE...DANVILLE 334 AM EDT MON JUL 30 2007 SHOWERS AND THUNDERSTORMS WILL BRING A GOOD AMOUNT OF RAIN TO PORTIONS OF HENRY...PITTSYLVANIA...AND ROCKINGHAM COUNTIES THROUGH 500 AM. ONE HOUR RAINFALL RATES AS HIGH AS THREE INCHES WILL OCCUR IN THE STRONGER STORMS. THUNDERSTORMS WILL ALSO BE CAPABLE OF BRINGING GUSTY WINDS AND SMALL HAIL. LOCATIONS THAT WILL BE IMPACTED THROUGH 500 AM INCLUDE...BETHANY...EDEN...AXTON...AND CASCADE. IF TRAVELING EARLY THIS MORNING BETWEEN MARTINSVILLE AND DANVILLE...OR FROM DANVILLE TO REIDSVILLE...BE PREPARED FOR STANDING WATER ON ROADWAYS AND REDUCED VISIBILITIES.
The Roanoke radar (KFCX), 89 km away, was scanning. The volume nearest the first event began at 09:58 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 48102.